Alert archive / Tennessee / Wind Advisories in 2009

Wind Advisory 9, NWS Morristown, TN

April 12, 200933 counties in Tennessee; 7 counties in Virginia; Cherokee County, Clay County, North Carolina

NWS Morristown, TN issued this wind advisory at Apr 12, 2009, 8:40 PM EDT for 33 counties in Tennessee; 7 counties in Virginia; Cherokee County, Clay County, North Carolina. It took effect at Apr 13, 2009, 12:00 AM EDT. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Apr 12, 2009, 8:40 PM EDT (00:40 UTC)
In effect from
Apr 13, 2009, 12:00 AM EDT
Expired
Apr 13, 2009, 2:58 PM EDT
In force
15 hr
Issued by
NWS Morristown, TN
All 42 counties

Cherokee County, NC, Clay County, NC, Anderson County, TN, Bledsoe County, TN, Blount County, TN, Bradley County, TN, Campbell County, TN, Carter County, TN, Claiborne County, TN, Cocke County, TN, Grainger County, TN, Greene County, TN, Hamblen County, TN, Hamilton County, TN, Hancock County, TN, Hawkins County, TN, Jefferson County, TN, Johnson County, TN, Knox County, TN, Loudon County, TN, Marion County, TN, McMinn County, TN, Meigs County, TN, Monroe County, TN, Morgan County, TN, Polk County, TN, Rhea County, TN, Roane County, TN, Scott County, TN, Sequatchie County, TN, Sevier County, TN, Sullivan County, TN, Unicoi County, TN, Union County, TN, Washington County, TN, City of Bristol, VA, City of Norton, VA, Lee County, VA, Russell County, VA, Scott County, VA, Washington County, VA, Wise County, VA

The radar

The Knoxville radar (KMRX), 27 km from the middle of the area, began a volume at 00:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 0.7 hours before the alert went out and 265 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2009-04-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2009-04-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 109 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2132 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
109 m²/s²
0-3 km storm-relative helicity
253 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KMRX 130040
NPWMRX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MORRISTOWN TN
840 PM EDT SUN APR 12 2009

...STRONG GUSTY WINDS EXPECTED OVERNIGHT AND MONDAY OVER THE
MOUNTAINS AND THEIR IMMEDIATE FOOTHILLS...

.A LOW PRESSURE SYSTEM OVER THE LOWER MISSISSIPPI RIVER VALLEY WILL
SLOWLY APPROACH THE SOUTHERN APPALACHIAN REGION ON MONDAY.
SOUTHEASTERLY WINDS AHEAD OF THIS SYSTEM WILL CONTINUE TO
STRENGTHEN OVERNIGHT...WITH STRONG GUSTY WINDS DEVELOPING OVER THE
MOUNTAINS AND THEIR IMMEDIATE FOOTHILLS INTO MONDAY.


NCZ060-061-TNZ018-041-043-045-047-072-074-087-102-130900-
/O.NEW.KMRX.WI.Y.0009.090413T0400Z-090413T2000Z/
CHEROKEE-CLAY-JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-
UNICOI-SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS-
SEVIER SMOKY MOUNTAINS-SOUTHEAST MONROE-EAST POLK-
INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...MOUNTAIN CITY...
COSBY...CEDAR CREEK...ERWIN...ROAN MOUNTAIN...CADES COVE...
GATLINBURG...COKER CREEK...DUCKTOWN
840 PM EDT SUN APR 12 2009

...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 4 PM EDT
MONDAY...

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 4 PM EDT
MONDAY. 

SOUTHEASTERLY WINDS WILL STRENGTHEN OVERNIGHT TO BETWEEN 20 AND 30
MPH WITH HIGHER GUSTS ACROSS THE MOUNTAINS AND THEIR IMMEDIATE
FOOTHILLS...AND CONTINUE INTO MONDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF
40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES...
SO USE CAUTION WHEN DRIVING.

&&

$$

DMG
4 follow-up statements
000 
WWUS74 KMRX 130744
NPWMRX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MORRISTOWN TN
344 AM EDT MON APR 13 2009

...STRONG GUSTY WINDS TODAY OVER THE MOUNTAINS AND THEIR IMMEDIATE
FOOTHILLS...

.A LOW PRESSURE SYSTEM OVER THE MISSISSIPPI RIVER VALLEY WILL
MOVE SLOWLY INTO THE OHIO RIVER VALLEY TONIGHT. SOUTHEASTERLY WINDS
EAST OF THIS SYSTEM WILL STRENGTHEN TODAY...WITH STRONG GUSTY WINDS
OVER THE MOUNTAINS AND THEIR IMMEDIATE FOOTHILLS.

NCZ060-061-TNZ018-041-043-045-047-072-074-087-102-131545-
/O.CON.KMRX.WI.Y.0009.000000T0000Z-090413T2000Z/
CHEROKEE-CLAY-JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-
UNICOI-SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS-
SEVIER SMOKY MOUNTAINS-SOUTHEAST MONROE-EAST POLK-
INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...MOUNTAIN CITY...
COSBY...CEDAR CREEK...ERWIN...ROAN MOUNTAIN...CADES COVE...
GATLINBURG...COKER CREEK...DUCKTOWN
344 AM EDT MON APR 13 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON. 

SOUTHEASTERLY WINDS 20 AND 30 MPH WITH HIGHER GUSTS ACROSS THE
MOUNTAINS AND THEIR IMMEDIATE FOOTHILLS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF
40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES...
SO USE CAUTION WHEN DRIVING.

&&

$$
000 
WWUS74 KMRX 130915
NPWMRX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MORRISTOWN TN
515 AM EDT MON APR 13 2009

...STRONG GUSTY WINDS TODAY...

.A LOW PRESSURE SYSTEM OVER THE MISSISSIPPI RIVER VALLEY WILL
MOVE SLOWLY INTO THE OHIO RIVER VALLEY TONIGHT. SOUTHEASTERLY
WINDS EAST OF THIS SYSTEM WILL STRENGTHEN TODAY. STRONG WINDS
WILL BE PERSISTENT ACROSS THE HIGHER ELEVATIONS. WINDS WILL BE
GUSTY IN NATURE ACROSS VALLEY LOCATIONS. 

TNZ018-041-043-045-047-072-074-087-131715-
/O.UPG.KMRX.WI.Y.0009.000000T0000Z-090413T2000Z/
/O.NEW.KMRX.HW.W.0003.090413T0915Z-090413T2000Z/
JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-UNICOI-
SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS-SEVIER SMOKY MOUNTAINS-
SOUTHEAST MONROE-
INCLUDING THE CITIES OF...MOUNTAIN CITY...COSBY...CEDAR CREEK...
ERWIN...ROAN MOUNTAIN...CADES COVE...GATLINBURG...COKER CREEK
515 AM EDT MON APR 13 2009

...HIGH WIND WARNING IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON. THE
WIND ADVISORY IS NO LONGER IN EFFECT. 

SOUTHEASTERLY WINDS 35 TO 45 MPH WITH HIGHER GUSTS ACROSS THE
MOUNTAINS AND THEIR IMMEDIATE FOOTHILLS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH AND/OR
GUSTS OF 58 MPH OR HIGHER CAN BE EXPECTED AT TIMES.  WINDS OF
THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE AND POWER OUTAGES.
MOTORISTS SHOULD USE CAUTION...ESPECIALLY THOSE IN HIGH PROFILE
VEHICLES.

&&

$$

TNZ012>017-035>040-042-044-046-067>071-073-081>086-098>101-VAZ001-
002-005-006-008-131715-
/O.EXA.KMRX.WI.Y.0009.000000T0000Z-090413T2000Z/
SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-SULLIVAN-MORGAN-
ANDERSON-UNION-GRAINGER-HAMBLEN-NORTHWEST COCKE-NORTHWEST GREENE-
WASHINGTON TN-NORTHWEST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-
NW BLOUNT-NORTH SEVIER-SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-
NORTHWEST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-LEE-WISE-SCOTT-
RUSSELL-WASHINGTON-
INCLUDING THE CITIES OF...ONEIDA...LA FOLLETTE...TAZEWELL...
SNEEDVILLE...ROGERSVILLE...KINGSPORT...BRISTOL...WARTBURG...
CLINTON...OAK RIDGE...MAYNARDVILLE...RUTLEDGE...MORRISTOWN...
NEWPORT...GREENEVILLE...JOHNSON CITY...ELIZABETHTON...KINGSTON...
LENOIR CITY...KNOXVILLE...DANDRIDGE...MARYVILLE...SEVIERVILLE...
DUNLAP...PIKEVILLE...DAYTON...DECATUR...ATHENS...MADISONVILLE...
JASPER...CHATTANOOGA...CLEVELAND...BENTON...JONESVILLE...WISE...
NORTON...GATE CITY...LEBANON...ABINGDON
515 AM EDT MON APR 13 2009 /415 AM CDT MON APR 13 2009/

...WIND ADVISORY IN EFFECT UNTIL 4 PM EDT /3 PM CDT/ THIS
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM EDT /3 PM CDT/ THIS
AFTERNOON. 

PERIODS OF GUSTY SOUTHEAST WINDS 20 AND 30 MPH WITH HIGHER GUSTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF
40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES...
SO USE CAUTION WHEN DRIVING.

&&

$$

NCZ060-061-TNZ102-131715-
/O.CON.KMRX.WI.Y.0009.000000T0000Z-090413T2000Z/
CHEROKEE-CLAY-EAST POLK-
INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...DUCKTOWN
515 AM EDT MON APR 13 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON. 

SOUTHEASTERLY WINDS 20 AND 30 MPH WITH HIGHER GUSTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF
40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES...
SO USE CAUTION WHEN DRIVING.

&&

$$
000 
WWUS74 KMRX 131553
NPWMRX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MORRISTOWN TN
1153 AM EDT MON APR 13 2009

...STRONG GUSTY WINDS TODAY...

.A LOW PRESSURE SYSTEM OVER THE MISSISSIPPI RIVER VALLEY WILL
CONTINUE TO MOVE SLOWLY INTO THE OHIO RIVER VALLEY TONIGHT.
SOUTHEASTERLY WINDS EAST OF THIS SYSTEM WILL STRENGTHEN TODAY.
STRONG WINDS WILL BE PERSISTENT ACROSS THE HIGHER ELEVATIONS. WINDS
WILL BE GUSTY IN NATURE ACROSS VALLEY LOCATIONS.

TNZ018-041-043-045-047-072-074-087-132000-
/O.CON.KMRX.HW.W.0003.000000T0000Z-090413T2000Z/
JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-UNICOI-
SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS-SEVIER SMOKY MOUNTAINS-
SOUTHEAST MONROE-
INCLUDING THE CITIES OF...MOUNTAIN CITY...COSBY...CEDAR CREEK...
ERWIN...ROAN MOUNTAIN...CADES COVE...GATLINBURG...COKER CREEK
1153 AM EDT MON APR 13 2009

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM EDT THIS
AFTERNOON...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM EDT THIS
AFTERNOON. 

SOUTHEASTERLY WINDS 35 TO 45 MPH WITH HIGHER GUSTS ACROSS THE
MOUNTAINS AND THEIR IMMEDIATE FOOTHILLS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH AND/OR
GUSTS OF 58 MPH OR HIGHER CAN BE EXPECTED AT TIMES.  WINDS OF
THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE AND POWER OUTAGES.
MOTORISTS SHOULD USE CAUTION...ESPECIALLY THOSE IN HIGH PROFILE
VEHICLES.

&&

$$

NCZ060-061-TNZ012>017-035>040-042-044-046-067>071-073-081>086-
098>102-VAZ001-002-005-006-008-132000-
/O.CON.KMRX.WI.Y.0009.000000T0000Z-090413T2000Z/
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-
SULLIVAN-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-NORTHWEST COCKE-
NORTHWEST GREENE-WASHINGTON TN-NORTHWEST CARTER-ROANE-LOUDON-KNOX-
JEFFERSON-NW BLOUNT-NORTH SEVIER-SEQUATCHIE-BLEDSOE-RHEA-MEIGS-
MCMINN-NORTHWEST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-
EAST POLK-LEE-WISE-SCOTT-RUSSELL-WASHINGTON-
INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...ONEIDA...
LA FOLLETTE...TAZEWELL...SNEEDVILLE...ROGERSVILLE...KINGSPORT...
BRISTOL...WARTBURG...CLINTON...OAK RIDGE...MAYNARDVILLE...
RUTLEDGE...MORRISTOWN...NEWPORT...GREENEVILLE...JOHNSON CITY...
ELIZABETHTON...KINGSTON...LENOIR CITY...KNOXVILLE...DANDRIDGE...
MARYVILLE...SEVIERVILLE...DUNLAP...PIKEVILLE...DAYTON...DECATUR...
ATHENS...MADISONVILLE...JASPER...CHATTANOOGA...CLEVELAND...
BENTON...DUCKTOWN...JONESVILLE...WISE...NORTON...GATE CITY...
LEBANON...ABINGDON
1153 AM EDT MON APR 13 2009 /1053 AM CDT MON APR 13 2009/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT /3 PM CDT/ THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT /3 PM CDT/ THIS
AFTERNOON. 

PERIODS OF GUSTY SOUTHEAST WINDS 20 AND 30 MPH WITH HIGHER GUSTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF
40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES...
SO USE CAUTION WHEN DRIVING.

&&

$$
000 
WWUS74 KMRX 131858
NPWMRX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MORRISTOWN TN
258 PM EDT MON APR 13 2009

...HIGH WIND WARNING IS CANCELLED...

.STRONG WINDS ARE EXPECTED TO CONTINUE TO SLOWLY DIMINISH.

TNZ018-041-043-045-047-072-074-087-132000-
/O.CAN.KMRX.HW.W.0003.000000T0000Z-090413T2000Z/
JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-UNICOI-
SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS-SEVIER SMOKY MOUNTAINS-
SOUTHEAST MONROE-
INCLUDING THE CITIES OF...MOUNTAIN CITY...COSBY...CEDAR CREEK...
ERWIN...ROAN MOUNTAIN...CADES COVE...GATLINBURG...COKER CREEK
258 PM EDT MON APR 13 2009

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS CANCELLED THE HIGH
WIND WARNING.

WINDS HAVE DIMINISHED TO BELOW WARNING CRITERIA AND ARE EXPECTED TO
CONTINUE TO SLOWLY DIMINISH.

$$

NCZ060-061-TNZ012>017-035>040-042-044-046-067>071-073-081>086-
098>102-VAZ001-002-005-006-008-132000-
/O.CAN.KMRX.WI.Y.0009.000000T0000Z-090413T2000Z/
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-
SULLIVAN-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-NORTHWEST COCKE-
NORTHWEST GREENE-WASHINGTON TN-NORTHWEST CARTER-ROANE-LOUDON-KNOX-
JEFFERSON-NW BLOUNT-NORTH SEVIER-SEQUATCHIE-BLEDSOE-RHEA-MEIGS-
MCMINN-NORTHWEST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-
EAST POLK-LEE-WISE-SCOTT-RUSSELL-WASHINGTON-
INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...ONEIDA...
LA FOLLETTE...TAZEWELL...SNEEDVILLE...ROGERSVILLE...KINGSPORT...
BRISTOL...WARTBURG...CLINTON...OAK RIDGE...MAYNARDVILLE...
RUTLEDGE...MORRISTOWN...NEWPORT...GREENEVILLE...JOHNSON CITY...
ELIZABETHTON...KINGSTON...LENOIR CITY...KNOXVILLE...DANDRIDGE...
MARYVILLE...SEVIERVILLE...DUNLAP...PIKEVILLE...DAYTON...DECATUR...
ATHENS...MADISONVILLE...JASPER...CHATTANOOGA...CLEVELAND...
BENTON...DUCKTOWN...JONESVILLE...WISE...NORTON...GATE CITY...
LEBANON...ABINGDON
258 PM EDT MON APR 13 2009 /158 PM CDT MON APR 13 2009/

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS CANCELLED THE WIND
ADVISORY. 

WINDS HAVE DIMINISHED TO BELOW ADVISORY CRITERIA AND ARE EXPECTED TO
CONTINUE TO SLOWLY DIMINISH.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this wind advisory went out at Apr 12, 8:30 PM EDT, 10 minutes earlier.

Area forecast discussion, Apr 12, 8:30 PM EDT, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
830 PM EDT SUN APR 12 2009

.DISCUSSION...
CURRENT SURFACE ANALYSIS SHOWS A LOW PRESSURE SYSTEM OVER THE LOWER
MS VALLEY...WITH A WEAK INVERTED TROUGH EXTENDING NORTHEAST OF IT
ACROSS THE FORECAST AREA. AREA RADARS REVEAL AN EXTENSIVE AREA OF
LIGHT TO MODERATE RAIN WITH SOME EMBEDDED THUNDER MOVING NORTHEAST
OVER ALABAMA TOWARDS SOUTHEAST TN. MODELS INDICATE THAT SOUTHEAST
WINDS WILL DEVELOP ACROSS THE FORECAST AREA OVERNIGHT...SO THINK
THAT DOWNSLOPE FLOW OFF OF THE MOUNTAINS SHOULD DIMINISH THE
INTENSITY OF THIS RAIN AS IT SPREADS NORTHEAST OVER THE FORECAST
AREA TONIGHT. MODEL SOUNDINGS REVEAL A STABLE LAYER STRENGTHENING
BELOW 800 MB OVER THE FORECAST AREA OVERNIGHT...SO THINK THAT
MOUNTAIN WAVES WILL BE POSSIBLE ALONG THE WESTERN FOOTHILLS OF THE
MOUNTAINS OVERNIGHT AS THESE SOUTHEASTERLY WINDS STRENGTHEN WITH THE
APPROACH OF THE LOW. WITH ALL OF THIS IN MIND...WILL PLAN TO ISSUE A
WIND ADVISORY FOR THE MOUNTAIN ZONES OVERNIGHT AND INTO MONDAY.
MODEL SOUNDINGS ALSO REVEAL SOME ELEVATED INSTABILITY OVER THE
SOUTHERN HALF OF THE FORECAST AREA OVERNIGHT...SO KEEP A MENTION OF
THUNDER IN THE SOUTHERN ZONES...ALTHOUGH LIGHT TO MODERATE RAIN
SHOULD BE THE PREDOMINATE PRECIP TYPE OVERNIGHT.

OVERALL...WILL PLAN TO UPDATE THE FORECAST THIS EVENING TO ADD A
WIND ADVISORY FOR THE MOUNTAINS AND THEIR FOOTHILLS...AND TO TWEAK
PRECIP WORDING A LITTLE.
&&

.PRELIMINARY POINT TEMPS/POPS...
CHATTANOOGA AIRPORT, TN    55  66  51  62  45 / 100 100  70  30  10
KNOXVILLE AIRPORT, TN      48  63  50  62  44 /  80 100  70  40  30
OAK RIDGE, TN              50  63  49  61  44 /  80 100  70  40  30
TRI CITIES AIRPORT, TN     40  61  46  60  41 /  60 100  90  60  50
&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...WIND ADVISORY FROM MIDNIGHT TONIGHT TO 4 PM EDT MONDAY FOR THE
     FOLLOWING ZONES: CHEROKEE...CLAY.

TN...WIND ADVISORY FROM MIDNIGHT TONIGHT TO 4 PM EDT MONDAY FOR THE
     FOLLOWING ZONES: BLOUNT SMOKY MOUNTAINS...COCKE SMOKY
     MOUNTAINS...EAST POLK...JOHNSON...SEVIER SMOKY MOUNTAINS...
     SOUTHEAST CARTER...SOUTHEAST GREENE...SOUTHEAST MONROE...
     UNICOI.

VA...NONE.
&&

DMG
Hazardous weather outlook, Apr 12, 5:30 AM EDT, 15 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
530 AM EDT SUN APR 12 2009

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-131000-
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-
SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-
NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-
SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER-
SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT-
BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-
SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE-
SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE-
WISE-SCOTT-RUSSELL-WASHINGTON-
530 AM EDT SUN APR 12 2009 /430 AM CDT SUN APR 12 2009/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWEST
VIRGINIA AND EXTREME SOUTHWEST NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
HOWEVER...SHOWERS AND THUNDERSTORMS WILL MOVE THROUGH THE AREA ON
MONDAY AND A STRONG 850MB JET WILL INCREASING WINDS ACROSS THE EAST
TENNESSEE MOUNTAINS MONDAY AFTERNOON.0

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

The office that day

Everything else NWS Morristown, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 13, 5:15 AM EDTHigh Wind WarningMRXBlount, Carter, Cocke, Greene, Johnson, Monroe and 2 more10 hr

Nearby

Wind Advisories in Tennessee, 2009Wind Advisories in Virginia, 2009Wind Advisories in North Carolina, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.